Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 36, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 23, 2006, 12:08 AM EDT for Cumberland County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2006, 12:08 AM EDT (04:08 UTC)
- Expired
- Aug 23, 2006, 2:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 230411
FFWRAH
NCC051-230645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1208 AM EDT WED AUG 23 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 245 AM EDT
* AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER CUMBERLAND COUNTY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE POPE AFB...GODWIN...FORT
BRAGG AND FAYETTEVILLE.
HEAVY RAINS HAVE PRODUCED SOME URBAN FLOODING THIS MORNING IN AND
AROUND FAYETTEVILLE. HEAVY RAINS CONTINUE AND HEAVY RAINS TO THE
WEST IN HOKE COUNTY WILL MOVE INTO CUMBERLAND COUNTY BEFORE 1 AM.
RAIN SHOULD BEGIN TO TAPE OFF AND BEFORE LESS WIDESPREAD AFTER 2 AM.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY ROADS AND
INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD THREATENING MOTORISTS.
WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3524 7866 3505 7867 3485 7853 3484 7891
3517 7909
$$
141 follow-up statement
000
WGUS72 KRAH 230636
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
233 AM EDT WED AUG 23 2006
NCC051-230645-
CUMBERLAND NC-
233 AM EDT WED AUG 23 2006
...A FLASH FLOOD WARNING WILL EXPIRE AT 245 AM EDT FOR CUMBERLAND
COUNTY...
HEAVY RAINS ACROSS THE SANDHILLS HAVE ENDED AND THOSE SELECT
LOCATIONS WHICH EXPERIENCED FLOODING IN FAYETTEVILLE HAVE SEEN
WATERS RECEDE. THE FLOOD WARNING WILL EXPIRE AT 245 AM.
LAT...LON 3524 7866 3505 7867 3485 7853 3484 7891
3517 7909
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 10:43 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 22, 10:43 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1043 PM EDT TUE AUG 22 2006 .SYNOPSIS... A COLD FRONT EXTENDED FROM WESTERN VIRGINIA SOUTHWEST INTO THE NC MOUNTAINS THIS EVENING. A PIEDMONT TROUGH AND MAIN OUTFLOW BOUNDARY (MAIN CONVECTIVE FOCUS) HAD SHIFTED SOUTH INTO THE SOUTHERN COASTAL PLAIN AND SOUTHEAST SANDHILLS AS OF 1000 PM. && .SHORT TERM /REST OF TONIGHT/... MOSTLY CLOUDY TO OVERCAST SKIES FOR MUCH OF THE DAY OVER CENTRAL NC KEPT THE CAPES DOWN FROM WHAT THEY COULD HAVE BEEN. THERE WAS JUST ENOUGH SUNSHINE TO GET TEMPS UP INTO THE UPPER 80S OVER THE SOUTHERN AREAS TODAY. AS CONVECTION DEVELOPED AND MOVED SE OUT OF THE CENTRAL AND SOUTHERN NC MOUNTAINS... THE STRONGEST LOW LEVEL CONVERGENCE AND HIGHEST THETA-E GRADIENT DEVELOPED ALONG THE SOUTHERN PIEDMONT EAST INTO THE SANDHILLS... ALONG THE PIEDMONT TROUGH. SUBSEQUENT STORM DEVELOPMENT OCCURRED ALONG THE OUTFLOW BOUNDARIES WITH A SOUTHWARD PROPAGATION OF THE STRONGEST STORMS. THE HEAVIEST RAIN AXIS THIS AFTERNOON AND EVENING EXTENDED FROM CENTRAL ORANGE COUNTY S-SE THROUGH CHATHAM... SE RANDOLPH... LEE... WESTERN HARNETT... AND WESTERN CUMBERLAND COUNTIES... WHERE GENERALLY 1 TO 2 INCHES OF RAIN WAS COMMON... WITH DOPPLER ESTIMATES OF LOCAL 3 INCH AMOUNTS. HOWEVER... IT REMAINED MOSTLY DRY ELSEWHERE THROUGHOUT THE NORTHERN PORTIONS OF NC. THE MAIN CONVECTION THIS EVENING HAS CONTINUED TO PROPAGATE SOUTH SOUTHEAST THROUGH THE SOUTHERN PIEDMONT... SANDHILLS... AND SOUTHERN COASTAL PLAIN. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN HAVE BEEN THE MAIN WEATHER HAZARDS. THE AXIS OF DEEPEST CONVECTION AT 1000 PM EXTENDED FROM NEAR ELLERBE EAST THROUGH SOUTHERN PINES... FAYETTEVILLE... AND HOBBTON. RAINFALL RATES HAD DECREASED TO LESS THAN 1 INCH PER HOUR AND CG LIGHTNING HAD DIMINISHED TO 9-10 STRIKES IN 5 MINUTES CENTERED OVER NORTHERN HOKE AND WESTERN CUMBERLAND COUNTIES. ONLY ISOLATED SHOWERS/THUNDER WAS OBSERVED OVER SOUTHERN VA AND NORTHERN NC... AHEAD OF THE COLD FRONT. DATA ANALYSIS DURING THE LATE EVENING INDICATED A CONTINUED LOCALLY HEAVY RAIN THREAT ALONG THE AXIS OF INSTABILITY ALONG THE CURRENT CONVECTIVE OUTFLOW MOVING SLOWLY SE THROUGH THE SOUTHERN PIEDMONT AND SANDHILLS. THE LOSS OF HEATING AND THE GRADUAL EROSION OF THE INSTABILITY AND THETA-E MAXIMUM SHOULD ALLOW THE CONVECTION TO DECREASE IN THE NEXT FEW HOURS. WILL KEEP LIKELY POP THROUGH AROUND 200 AM... THE DECREASE TO 30. AS FOR THE FRONT TO THE NW... THERE WAS STILL MARGINAL INSTABLITY AND CONVERGENCE AHEAD OF THE ACTUAL COLD FRONT OVER SOUTHERN VA AND NW NC... BUT THE UNREASONABLY HIGH DEW POINT READINGS AT THE MOUNT AIRY AWOS... WILKESBORO AWOS... AMONG OTHERS... WERE CREATING A FALSE THETA-E AND LIFTED INDEX MAX THERE. THESE AWOS SITES ALONG WITH ERWIN-DUNN AND LOUISBURG WERE CALLED IN TO THE FAA FOR A DATA QUALITY CHECK THIS EVENING. WHEN THESE AWOS SITES DATA ARE THROWN OUT... THERE WAS STILL A WEAK INSTABILITY AND CONVERGENCE AXIS TO OUR NORTHWEST-NORTH. THIS WILL SUPPORT WIDELY SCATTERED SHOWERS OVERNIGHT AS THE COLD FRONT PUSHES INTO THE NORTHERN PIEDMONT OF NC. NO OTHER CHANGES AT THIS TIME. && .CLIMATE... RALEIGH (NCSU) HAS TOTALED ONLY 0.28 OF AN INCH OF RAIN FOR THE MONTH OF AUGUST. THIS APPEARS TO BE A LOCAL ANOMALY AS RALEIGH (4 NNE) HAS TOTALED 1.48 AND THE RDU AIRPORT LOCATION 2.27 INCHES. REGARDLESS... THE LEAST AMOUNT OF RAIN EVER RECORDED AT RALEIGH (NCSU) WAS 1.02 INCHES IN 1953. RECORDS HAVE BEEN KEPT IN THE RALEIGH AREA SINCE 1888. && .PREV DISCUSSION... (ISSUED 220 PM EDT TUE AUG 22 2006) SHORT TERM /TONIGHT THROUGH FRIDAY/... A COUPLE OF SMALL SCALE PERTURBATIONS IN THE FLOW ALOFT FROM THE WEST AND A STATIONARY FRONT NEAR THE SURFACE ACROSS CENTRAL NC WILL ENHANCE SCATTERED DEEP CONVECTION ACROSS THE AREA LATE TODAY. SCATTERED LOCALLY HEAVY SHOWERS AND TSTMS ARE LIKELY OVER THE RAH CWA UNTIL NIGHTFALL THIS EVENING...THEN DWINDLE TO ISOLATED CELLS OR DISSIPATE AFTER 10 PM. POPS WILL REMAIN HIGHER TO THE SOUTH...60-70 PCT...AND 40-50 PCT NORTH...DECREASING TO 20 PCT OR LESS AFTER 02Z. THE FRONT IS EXPECTED TO SAG SOUTH LATE TONIGHT WITH LIGHT FLOW MAINLY FROM THE NORTHEAST TOWARD DAYBREAK. SATURATION IN THE LOWEST LAYERS SHOULD PROMPT AREAS OF LOW STRATUS CLOUDINESS AND FOG EARLY MORNING. MINIMUM TEMPERATURES GO WITH CONSENSUS GUIDANCE 70-75. -RFG L/W TROUGH ALONG EASTERN SEABOARD GRADUALLY DIGS THROUGH 12Z THU. THIS WILL RESULT IN SURFACE BOUNDARY AND ASSOCIATED SURFACE WAVE TO DRIFT SOUTHWARD WED AND WED NIGHT. STRATUS AND FOG OVER REGION WED MORNING WILL LIKELY BE SLOW TO LIFT AS MID LEVEL SUBSIDENCE INVERSION OVER AREA WILL PREVENT DECENT MIXING UNTIL MID DAY. AIRMASS WILL REMAIN SUFFICIENTLY MOIST OVER THE SE COUNTIES ALONG WITH INSTABILITY TO WARRANT A SMALL CHANCE POP. COLUMN DRIES OUT ENOUGH NORTH OF HIGHWAY 64 TO PRECLUDE MENTION OF A POP. POTENTIAL FOR FOG WED NIGHT AS REGION IN A LOW LEVEL COL AREA. WILL MENTION AREAS OF FOG FOR NOW. NOT HIGHLY CONFIDENT THAT DENSE FOG WILL BE WIDESPREAD. FORECAST THU THROUGH FRI NIGHT WILL BE DRY AND WARM AS L/W TROUGH LIFTS NORTH...ALLOWING UPPER RIDGE OVER SOUTHERN PLAINS TO BUILD ENE TOWARD CENTRAL/SOUTHERN APPALACHIANS. LOW LEVEL THICKNESSES WITH PARTIAL SUN SUPPORT MAX TEMPS UPPER 80S/AROUND 90 THU AND FRI. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE FIRST HALF OF THE EXTENDED WILL FEATURE AN UPPER LEVEL ANTICYCLONE AND ATTENDANT SURFACE RIDGE OVER CENTRAL NC. THIS WEATHER SYSTEM WILL RESULT IN HOT AND DRY CONDITIONS THROUGH THE WEEKEND. ANY CONVECTION THAT OCCURS WILL BE LATE SUNDAY AND EVEN THAT WILL ONLY BE ISOLATED COVERAGE AT BEST. KEPT MAX TEMPS JUST A COUPLE OF DEGREES ABOVE NORMAL BUT POTENTIAL TO BE A COUPLE OF DEGREES WARMER ESPECIALLY IF UPPER HIGH CLOSER TO OUR VICINITY (PER ECMWF). FOR MON/TUE...GFS RATHER AGGRESSIVE MOVING TAIL END OF S/W IN WESTERLIES INTO AREA MON WITH SURFACE BOUNDARY SLIDING THROUGH MON AFTERNOON/MON NIGHT AND MAINLY SOUTH OF AREA TUE. SINCE GFS HAS A TENDENCY TO BREAK DOWN MID/UPPER LEVEL RIDGE TOO QUICKLY...WILL LEAN TOWARD A SLOWER SOLUTION COMPARABLE TO THE ECMWF. THE ECMWF MAINTAINS PRESENCE OF MID/UPPER LEVEL RIDGE THROUGH THE EXTENDED. THIS SUGGEST KEEPING POPS NO HIGHER THAN 30% TO COVER POTENTIAL FOR DIURNAL CONVECTION. RIDGE DOES SHIFT EAST SO WILL LOWER TEMPS TO NEAR CLIMO LEVELS. AVIATION... A COUPLE OF SMALL SCALE PERTURBATIONS IN THE FLOW ALOFT FROM THE WEST AND A STATIONARY FRONT NEAR THE SURFACE ACROSS CENTRAL NC WILL ENHANCE SCATTERED DEEP CONVECTION ACROSS THE AREA THIS AFTERNOON AND EARLY TONIGHT. GIVEN THE DEEPLY MOIST CONDITIONALLY UNSTABLE AIRMASS...WE SHOULD SEE MULTI-TIERED AND VARYING DEGREES OF CLOUDINESS WITH SLOW-MOVING SHOWERS AND TSTMS WITH OCCASIONAL MVFR CIGS 2-4 THSD FT AND OCCASIONAL VSBY 3-5 MI. AFTER MIDNIGHT... WIDESPREAD STRATUS AND FOG ARE EXPECTED TO DEVELOP WITH IFR OR LIFR && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS& SHORT TERM...BADGETT CLIMATE...BADGETT
Hazardous weather outlook, Aug 22, 9:00 AM EDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 900 AM EDT TUE AUG 22 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 900 AM EDT TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS A LARGE PART OF CENTRAL NORTH CAROLINA THIS AFTERNOON. SINCE THE AIRMASS IS VERY MOIST AND THE WINDS ALOFT ARE FAIRLY LIGHT...THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. WHERE THUNDERSTORMS OCCUR...RAINFALL AMOUNTS BETWEEN A HALF TO ONE INCH WILL BE COMMON WITH ISOLATED AMOUNTS IN EXCESS OF TWO INCHES. THIS TYPE OF RAINFALL MAY LEAD TO LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS. IN ADDITION...A FEW OF THE STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES WHICH MAY LEAD TO A FEW PROPERTY FIRES. WIND GUSTS UP TO 40 MPH MAY ALSO OCCUR WITH THE STRONGER STORMS. IT APPEARS THAT THE THUNDERSTORM AND HEAVY RAIN THREAT WILL DIMINISH AFTER 8 PM EDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SINCE THE SEVERE WEATHER POTENTIAL LOOKS TO BE LOW THIS AFTERNOON...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON NOR TONIGHT. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY ADVERSE WEATHER THAT OCCURS AT THEIR LOCATION SUCH AS HAIL...WINDS STRONG ENOUGH TO DOWN TREES OR TREE LIMBS ...OR RAINFALL THAT EXCEEDS ONE INCH IN AN HOUR OR LESS.
In the hours before
Special weather statement, Aug 22, 7:55 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 755 PM EDT TUE AUG 22 2006 NCZ077-230100- HARNETT- INCLUDING THE CITY OF...LILLINGTON 755 PM EDT TUE AUG 22 2006 ...HEAVY RAIN AND FREQUENT LIGHTNING OVER HARNETT COUNTY... A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS... PRODUCING TORRENTIAL DOWNPOURS AND WIND GUSTS TO 30 MPH... WILL AFFECT AREAS FROM SEMINOLE AND PINEVIEW EAST THROUGH LILLINGTON AND TIMBERLAKE. THIS INCLUDES AREAS ALONG HIGHWAY 421 AND HIGHWAY 210. VERY FREQUENT DANGEROUS LIGHTNING WILL ALSO OCCUR WITH THESE STORMS. BLINDING RAINS WILL MAKE DRIVING DIFFICULT... AND MOTORISTS SHOULD ALSO WATCH OUT FOR PONDING OF WATER ON ROADS. GIH
Special weather statement, Aug 22, 8:53 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 853 PM EDT TUE AUG 22 2006 NCZ077-086-088-089-230200- HARNETT-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...LILLINGTON...RAEFORD...FAYETTEVILLE... CLINTON 853 PM EDT TUE AUG 22 2006 ...STRONG THUNDERSTORMS TO AFFECT HOKE... HARNETT... CUMBERLAND... AND SAMPSON COUNTIES THROUGH 10 PM... A CLUSTER OF STRONG THUNDERSTORMS MOVING TO THE SOUTH SOUTHEAST WILL AFFECT PORTIONS OF THE EASTERN SANDHILLS AND SOUTHERN COASTAL PLAIN THROUGH 10 PM. SOME LOCATIONS TO BE IMPACTED INCLUDE... TIMBERLAKE... FORT BRAGG... FAYETTEVILLE... AND STEDMAN. THESE STORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN EXCESS OF ONE INCH PER HOUR... DANGEROUS CLOUD-TO-GROUND LIGHTNING ... AND GUSTY WIND TO 30 MPH. BSD
Special weather statement, Aug 22, 10:06 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1006 PM EDT TUE AUG 22 2006 NCZ086-088-230315- HOKE-CUMBERLAND- INCLUDING THE CITIES OF...RAEFORD...FAYETTEVILLE 1006 PM EDT TUE AUG 22 2006 ...STRONG THUNDERSTORMS WILL CONTINUE AFFECT HOKE AND CUMBERLAND COUNTIES THROUGH 11 PM... A CLUSTER OF STRONG THUNDERSTORMS MOVING SLOWLY TO THE SOUTH WILL AFFECT PORTIONS OF HOKE AND CUMBERLAND COUNTIES THROUGH 11 PM. SOME LOCATIONS TO BE IMPACTED INCLUDE... FAYETTEVILLE... HOPE MILLS... ROCKFISH... AND RAEFORD. THESE STORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN EXCESS OF ONE TO TWO INCHES PER HOUR... DANGEROUS CLOUD-TO-GROUND LIGHTNING ... AND GUSTY WINDS TO 25 MPH. MOTORIST TRAVELING ON I-95 AND US HIGHWAY 401 SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS CAN BE EXPECTED. BSD
Special weather statement, Aug 22, 11:33 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1133 PM EDT TUE AUG 22 2006 NCZ086-088-230500- HOKE-CUMBERLAND- INCLUDING THE CITIES OF...RAEFORD...FAYETTEVILLE 1133 PM EDT TUE AUG 22 2006 ...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN OVER HOKE AND CUMBERLAND COUNTIES... A CLUSTER OF THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE TO AFFECT MUCH OF HOKE AND CUMBERLAND COUNTIES THROUGH 100 AM. THE THUNDERSTORMS WITH THE HEAVIEST RAIN AT 1130 PM EXTENDED FROM NORTHWEST HOKE COUNTY EAST THROUGH RAEFORD AND ACROSS FAYETTEVILLE IN CENTRAL CUMBERLAND COUNTY. RAINFALL RATES OF 1 TO 1.25 INCHES PER HOUR WERE OCCURRING WITH THESE STORMS. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE TO THE EAST AT 10 MPH AND AFFECT HOKE AND CUMBERLAND COUNTIES THROUGH 100 AM. ADDITIONAL RAINFALL AMOUNTS OF BETWEEN 1 AND LOCALLY 2 INCHES WILL BE LIKELY OVER PORTIONS OF HOKE AND WEST CENTRAL CUMBERLAND COUNTIES... FROM RAEFORD TO FAYETTEVILLE. MOTORISTS TRAVELING THROUGH THE SANDHILLS AND AROUND FAYETTEVILLE SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS CAN BE EXPECTED. BADGETT
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.